Alert archive / Vermont / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 67, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 7, 2014, 7:31 PM EDT for Bennington County, Windham County, Vermont. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2014, 7:31 PM EDT (23:31 UTC)
- Expired
- Jul 7, 2014, 8:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 129 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1583 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
626
WUUS51 KALY 072331
SVRALY
VTC003-025-080015-
/O.NEW.KALY.SV.W.0067.140707T2331Z-140708T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
731 PM EDT MON JUL 7 2014
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BENNINGTON COUNTY IN SOUTHERN VERMONT...
THIS INCLUDES THE CITY OF MANCHESTER...
WINDHAM COUNTY IN SOUTHERN VERMONT...
THIS INCLUDES THE CITIES OF...TOWNSHEND...STRATTON...LONDONDERRY...
BRATTLEBORO...BELLOWS FALLS...
* UNTIL 815 PM EDT
* AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH AND HEAVY RAINS. THESE STORMS
WERE LOCATED NEAR LONDONDERRY...AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
9 MILES NORTH OF TOWNSHEND BY 735 PM EDT...
SAXTONS RIVER BY 750 PM EDT...
BELLOWS FALLS AND 8 MILES NORTH OF WESTMINSTER BY 755 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
&&
LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
4290 7252 4288 7255 4281 7254 4276 7247
4272 7247 4274 7300 4331 7317 4331 7283
4326 7281 4323 7270 4324 7243 4315 7245
4308 7243
TIME...MOT...LOC 2331Z 264DEG 33KT 4317 7276
$$
BJF/IAA2 follow-up statements
814
WWUS51 KALY 072357
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
757 PM EDT MON JUL 7 2014
VTC003-080007-
/O.CAN.KALY.SV.W.0067.000000T0000Z-140708T0015Z/
BENNINGTON VT-
757 PM EDT MON JUL 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BENNINGTON COUNTY IS
CANCELLED...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
4290 7252 4288 7255 4281 7254 4276 7247
4272 7247 4274 7275 4288 7277 4324 7275
4323 7270 4324 7243 4315 7245 4308 7243
TIME...MOT...LOC 2357Z 266DEG 33KT 4314 7248
$$
VTC025-080015-
/O.CON.KALY.SV.W.0067.000000T0000Z-140708T0015Z/
WINDHAM VT-
757 PM EDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR EASTERN WINDHAM COUNTY...
AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED NEAR
SAXTONS RIVER...OR NEAR BELLOWS FALLS...MOVING EAST AT 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
&&
LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
4290 7252 4288 7255 4281 7254 4276 7247
4272 7247 4274 7275 4288 7277 4324 7275
4323 7270 4324 7243 4315 7245 4308 7243
TIME...MOT...LOC 2357Z 266DEG 33KT 4314 7248
$$
BJF/IRL805
WWUS51 KALY 080012
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
812 PM EDT MON JUL 7 2014
VTC025-080022-
/O.EXP.KALY.SV.W.0067.000000T0000Z-140708T0015Z/
WINDHAM VT-
812 PM EDT MON JUL 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WINDHAM COUNTY WILL
EXPIRE AT 815 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
4290 7252 4288 7255 4281 7254 4276 7247
4272 7247 4274 7275 4288 7277 4324 7275
4323 7270 4324 7243 4315 7245 4308 7243
TIME...MOT...LOC 0012Z 266DEG 33KT 4315 7229
$$
BJF/IRLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:30 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 7, 6:30 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 630 PM EDT MON JUL 7 2014 .SYNOPSIS... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR EASTERN NEW YORK. IT IS MOST UNSTABLE IN THIS REGION BUT THUNDERSTORMS COULD EVEN BECOME STRONG IN WESTERN NEW ENGLAND THROUGH EVENING. ANY THUNDERSTORMS WILL DIMINISH OVERNIGHT BUT AS COLD FRONT APPROACHES LATE TUESDAY...MORE THUNDERSTORMS COULD DEVELOP AGAIN. SLIGHTLY DRIER AIR LOOKS TO BUILD INTO THE REGION AREA WITH BUT THERE STILL COULD BE A STRAY THUNDERSTORM ON WEDNESDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... AS OF 630 PM EDT...SEVERE THUNDERSTORM #397 CONTINUES FOR EASTERN NEW YORK THROUGH 1000 PM. RADARS INDICATED THAT THE THUNDERSTORM WORKING THROUGH ALBANY HAS WEAKENED A BIT BUT STILL COULD PRODUCE SOME LOCALLY WIND GUSTS CAPABLE OF DAMAGE. HOWEVER...THE SOUTHERN FLANK HAS ACTUALLY STRENGTHEN ENOUGH TO ISSUE ANOTHER WARNING. THERE WERE OTHER STRONG THUNDERSTORMS IN CENTRAL WASHINGTON COUNTY. THE STORMS TO THE WEST OF OUR REGION HAVE WEAKENED...AT LEAST TEMPORARILY. THE LATEST LAPS ANALYSIS INDICATED SURFACE CAPES HAVE LOWERED TO 1500-2500 J/KG THROUGHOUT MOST OF OUR REGION...STILL UNSTABLE ENOUGH TO TRIGGER STRONG TO LOCALLY SEVERE THUNDERSTORMS. PWATS HAVE RAMPED UP NEARLY 2 INCHES. RAINFALL FROM ANY THUNDERSTORMS COULD BE QUITE HEAVY...PRODUCING LOCALIZED AMOUNTS OF AN INCH OR BETTER. SOME AREAS WILL RECEIVE LITTLE OR NO RAINFALL THROUGH EARLY EVENING...BUT WHERE THUNDERSTORMS HAPPEN...EXPECT HEAVY RAINFALL AND PERHAPS STRONG TO LOCALLY DAMAGING WINDS (MAINLY IN NEW YORK). WESTERN NEW ENGLAND THUNDERSTORMS COULD CONTAIN GUSTY WINDS UP TO 50 MPH AND AN ADDITIONAL DESTRUCTIVE WIND GUSTS CANNOT BE RULED OUT EITHER. LATER THIS EVENING...AS THE SHORT WAVE MOVES ON BY...AND INSTABILITY WEAKENS...THE THREAT OF THUNDERSTORMS WILL DIMINISH. IN FACT...WE LOWER POPS BELOW 15 PERCENT LATER OVERNIGHT INTO EARLY TUESDAY. IT WILL BE A MUGGY OVERNIGHT WITH PATCHY FOG POSSIBLE (PENDING ON HOW MUCH RAIN ULTIMATELY FALLS). LOWS WILL GENERALLY BE IN THE MID TO UPPER 60S. THE WIND WILL PREVAIL FROM A SOUTH DIRECTION 5 TO 10 MPH...BUT OF COURSE COULD BE MUCH HIGHER (AND FROM ANY DIRECTION) IN THE VICINITY OF ANY THUNDERSTORM. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... TUESDAY STARTS QUITE WITH HAZY SUNSHINE. TEMPERATURES LOOK TO GO EVEN HIGHER THAN TODAY WITH A BROAD SOUTHWESTERLY FLOW AHEAD OF AN ADVANCING COLD FRONT. A PRE-FRONTAL TROUGH AHEAD OF THE COLD FRONT...FALLING MID LEVEL HEIGHTS (COOLING ALOFT)...WILL LIKELY TRIGGER ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON. INSTABILITY WILL ONCE AGAIN INCREASE TO 1500-3000 J/KG AND THE 0-6KM BULK SHEAR APPROACHES 40 KTS. ONCE AGAIN...THERE WILL BE A THREAT THAT SOME OF THE STORMS COULD BE STRONG TO LOCALLY SEVERE. LAPSE RATES LOOK MODEST TOPPING OUT AROUND 6.0 K/CM. THIS MEANS THAT WIND WILL LIKELY BE THE MOST SEVERE FACTOR WITH LARGE HAIL LIMITED TO THE STRONGEST CELLS. WITH A STRONG WSW FLOW THERE IS A POSSIBILITY THAT A LINE OF ORGANIZED CONVECTION COULD DEVELOP LATE IN THE DAY...MOVING FROM NORTHWEST TO SOUTHEAST. PWATS WILL INCREASE TO AROUND 2 INCHES BY TUESDAY EVENING SO MORE EFFICIENT RAIN WILL LEAD TO LOCALIZED HEAVY RAINFALL. OUR AREA WILL BE UNDERNEATH A NEARLY 100KT JET ENTRANCE REGION WHICH COULD ENHANCED RAINFALL AMOUNTS. DRIER AIR WILL INFILTRATE LATE TUESDAY NIGHT CUTTING PWATS IN HALF AND LOWERING DEWPOINTS BACK INTO THE UPPER 50S. WEDNESDAY IT NOW LOOKS AS IF IT WILL BE DRIER AND THE COLD FRONT WILL PASS THROUGH FASTER THAN EARLIER THOUGHT. NEVERTHELESS...ADDITIONAL ENERGY IN THE WAY OF PERHAPS A SECONDARY COLD FRONT OR TROUGH AND PERHAPS ONE MORE SHORT WAVE...COULD SPARK A FEW ADDITIONAL SHOWERS AND AFTERNOON THUNDERSTORMS. HOWEVER...THESE SHOULD NOT BE AS STRONG OR CONTAIN AS HEAVY AS RAINFALL SINCE PWAT VALUES WILL BE UNDER AN INCH. OTHERWISE...IT WILL BE PARTLY SUNNY. LOOKS MAINLY CLEAR WEDNESDAY NIGHT AND THURSDAY AS PLEASANT SUMMER RETURNS COURTESY OF HIGH PRESSURE BUILDING IN FROM THE GREAT LAKES REGION. WE WILL HAVE TO WATCH A WAVE ALONG THE STALLED FRONT TO OUR SOUTHEAST. RIGHT NOW...MOST MODELS HAVE THIS WAVE AND ANY ASSOCIATED RAINFALL STAYING TO OUR SOUTH...BUT NOT BY THAT MUCH. TEMPERATURE WISE...LOOK FOR HIGHS FROM THE MID 80S TO AROUND 90 TUESDAY AFTERNOON...60S TUESDAY NIGHT. ON WEDNESDAY...THE HIGHS WILL RANGE FROM THE UPPER 70S NORTHWEST TO UPPER 80S SOUTHEAST WEDNESDAY...COOLING TO THE 50S FROM THE CAPITAL REGION NORTH ON WEDNESDAY NIGHT...LOWER 60S SOUTH OF THE CAPITAL REGION. && .LONG TERM /THURSDAY THROUGH MONDAY/... THE LONG TERM LOOKS TO START OUT QUITE WITH HIGH PRESSURE IN CONTROL ON THURSDAY INTO FRIDAY. BOTH DAYS LOOK TO BE RAINFREE WITH COMFORTABLE HUMIDITY LEVELS AND A REFRESHING COOL NIGHT THURSDAY AND FRIDAY NIGHTS. BY SATURDAY...HIGH PRESSURE WILL BE TO OUR SOUTHEAST...ALLOWING FOR HUMIDITY TO BEGIN TO RETURN ALONG WITH THE OUTSIDE CHANCE OF SHOWERS AND THUNDERSTORMS. BY SUNDAY...ANOTHER UPPER LEVEL DISTURBANCE COMBINING WITH INCREASES HUMIDITY WILL GIVE THE BETTER CHANCE FOR AFTERNOON THUNDERSTORMS. THERE ARE SOME SIGNALS THAT A LARGE TROUGH MIGHT DIG SOUTH FROM HUDSON BAY...POSSIBLY A CUTOFF LOW OVER THE GREAT LAKES. THIS WOULD INDUCE AN ENHANCED SOUTHERLY FLOW OVER OUR REGION...AND BRING THE POTENTIAL FOR HEAVY RAINFALL (VIA TRAINING THUNDERSTORMS) FOR MONDAY INTO TUESDAY. THIS SCENARIO IS CERTAINLY NOT ETCHED IN STONE (THE 12Z GFS DOES NOT SUPPORT THIS AS MUCH AS THE EUROPEAN MODELS). HOWEVER...IT SOMETHING THAT BEARS WATCHING. HIGHS EACH OF THE DAYS OF THE EXTENDED WILL GENERALLY RANGE FROM 80-85 IN THE VALLEYS...MID TO UPPER 70S HIGHER TERRAIN. THE DIFFERENCE WILL BE IN THE HUMIDITY...LOWER ON THURSDAY AND FRIDAY (DEWPOINTS IN THE 50S)...MODERATE SATURDAY AND SUNDAY (DEWPOINTS IN THE 60S)...AND LIKELY HIGH BY MONDAY (AROUND 70). LOWS WILL BE IN THE 50S THURSDAY AND FRIDAY NIGHTS...60S SATURDAY AND SUNDAY...60S TO NEAR 70 BY MONDAY NIGHT. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... A COLD FRONT IS APPROACHING FROM THE WEST. THE AIRMASS ACROSS MUCH OF THE REGION HAS BECOME MOIST AND UNSTABLE. A ROUND OF CONVECTION WILL FIRE UP AS WE HEAD THROUGH THE AFTERNOON INTO THE EVENING HOURS AS A SHORT WAVE TROUGH MOVES THROUGH THE DEEP WEST-SOUTHWEST FLOW ACROSS THE REGION. SOME OF THESE STORMS HAS THE POTENTIAL TO BECOME STRONG TO SEVERE. THE MAIN THREAT IS FOR STRONG/DAMAGING WINDS. LOOKING THROUGH MODELS HAVE USED THE HRRR-3KM FOR GUIDANCE FOR INCLUDING THUNDERSTORMS IN THE TAFS. HAVE TEMPO GROUPS IN FOR KALB (22Z-00Z) AND KPSF (23Z-01Z). WHERE HAVE HIGHER CONFIDENCE. WHILE AT KGFL AND KPOU HAVE USED VCSH TO ADDRESS CONVECTION. CONVECTION IS EXPECTED TO WIND DOWN BY LATE EVENING WITH SKIES BECOMING PARTLY CLOUDY AND WINDS WILL WEAKEN. SOME AREAS OF FOG AND/OR STRATUS COULD DEVELOP OVERNIGHT PARTICULARLY IN AREAS WHERE WHICH SHOWERS/THUNDERSTORMS OCCUR. HAVE MVFR VIS IN TAFS WITH SCATTERED MVFR CLOUDS. AFTER SUNRISE MIXING BEGINS AND ANY FOG WILL DISSIPATE AND CLOUDS WOULD LIFT. CONVECTION ON TUESDAY SHOULD NOT OCCUR UNTIL AFTER 18Z/TUESDAY END OF TAF PERIOD. MAINLY LOOKING AT SOUTH TO SOUTHWEST WINDS 10-15 KNOTS WITH GUSTS INTO THE 20S. WINDS WILL WEAKEN/DIMINISH OVERNIGHT. SOUTH TO SOUTHWEST WINDS TUESDAY INCREASING TO AROUND 10 KNOTS. WINDS WILL BE MUCH STRONGER...AND VARIABLE IN DIRECTION IN AND NEAR ANY THUNDERSTORMS. OUTLOOK... TUE NIGHT: HIGH OPERATIONAL IMPACT. LIKELY SHRA...TSRA. WED-WED NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA. THU-FRI NO OPERATIONAL IMPACT. NO SIG WX. SAT: LOW OPERATIONAL IMPACT. SLIGHT CHC PM TSRA. && .FIRE WEATHER... UNSETTLED WEATHER THROUGH MIDWEEK. RH VALUES WILL REMAIN ELEVATED THROUGHOUT THIS TIME FRAME WITH THE THREAT OF THUNDERSTORMS...MAINLY THIS EVENING AND AGAIN TUESDAY AFTERNOON INTO TUESDAY NIGHT. SOME OF THUNDERSTORMS COULD CONTAIN GUSTY WINDS AND HEAVY RAINFALL. IT IS A BETTER THAN 50/50 CHANCE THAT ALL AREAS RECEIVE A QUARTER INCH OR MORE OF RAINFALL THROUGH EARLY WEDNESDAY...SOME AREAS A LOT MORE. DRIER WEATHER WEDNESDAY AFTERNOON BUT AN AFTERNOON THUNDERSTORM IS STILL POSSIBLE. DRIER WEATHER RETURNS THURSDAY AND FRIDAY. THE WIND WILL BE SOUTH TO SOUTHWEST 5 TO 15 MPH THROUGH TUESDAY NIGHT...SHIFTING TO WEST AT SIMILAR SPEEDS WEDNESDAY. && .HYDROLOGY... SHOWERS AND THUNDERSTORMS WILL LIKELY BE EFFICIENT RAINMAKERS TODAY AGAIN TOMORROW THANKS TO HIGH PWATS (NEAR 2 INCHES) AND ELEVATED FREEZING LEVELS (14,000 FEET OR HIGHER). WE HAVE ALREADY HAD A FEW REPORTS OF OVER AN INCH PER HOUR WITH SOME STORMS TODAY. RAINFALL WITH THE STORMS THROUGH TOMORROW COULD CERTAINLY CAUSE PONDING OF WATER ON ROADWAYS AND AREAS OF POOR DRAINAGE. AT THIS POINT...ANY FLASH FLOODING THROUGH THE EVENING LOOKS TOO LOCALIZED TO HOIST ANY FLASH FLOOD WATCHES. FOR THEM MOST PART RIVERS AND STREAMS SHOULD NOT BE TOO ADVERSELY AFFECT BY ANY HEAVY RAINFALLS...UNLESS A CORE DUMPS RIGHT OVER A CRITICAL WATERSHED. TUESDAY NIGHT HOWEVER...THERE COULD BE TRAINING OF THUNDERSTORMS WHICH COULD LEAD TO SOME FLASH FLOODING...ESPECIALLY IF WE GET HEAVY RAINFALL TONIGHT (SATURATING THE SOILS). WE WILL HAVE TO MONITOR. WILL CONTINUE TO MENTION IN OUR HAZARDOUS WEATHER OUTLOOK (HWO). DRIER WEATHER LOOKS TO RETURN LATER WEDNESDAY AND ESPECIALLY THURSDAY INTO FRIDAY. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV NEAR TERM...HWJIV SHORT TERM...HWJIV LONG TERM...HWJIV AVIATION...IAA FIRE WEATHER...HWJIV HYDROLOGY...HWJIV
Hazardous weather outlook, Jul 7, 3:13 PM EDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 313 PM EDT MON JUL 7 2014 NYZ032-033-038>043-047>054-058>061-063>066-082>084-081100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- 313 PM EDT MON JUL 7 2014 ...SEVERE THUNDERSTORM WATCH 397 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH COULD LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREA. IF HEAVY RAINFALL REPEATEDLY OCCURS OVER THE SAME AREA...THERE IS THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TUESDAY AFTERNOON AND EVENING. THERE IS POTENTIAL FOR SOME OF THESE STORMS TO BECOME STRONG TO SEVERE...WITH DAMAGING WINDS AND OR LARGE HAIL. IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH COULD LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREA. IF HEAVY RAINFALL REPEATEDLY OCCURS OVER THE SAME AREA...THERE IS THE POTENTIAL FOR FLASH FLOODING. THERE IS A SLIGHT CHANCE FOR THUNDERSTORM WEDNESDAY AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH 10 PM THIS EVENING. CTZ001-013-MAZ001-025-VTZ013>015-081100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 313 PM EDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THERE IS POTENTIAL FOR SOME OF THESE STORMS TO BECOME STRONG TO SEVERE...WITH DAMAGING WINDS AND OR LARGE HAIL. IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH COULD LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREA. IF HEAVY RAINFALL REPEATEDLY OCCURS OVER THE SAME AREA...THERE IS THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TUESDAY AFTERNOON AND EVENING. THERE IS POTENTIAL FOR SOME OF THESE STORMS TO BECOME STRONG TO SEVERE...WITH DAMAGING WINDS AND OR LARGE HAIL. IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH COULD LEAD TO MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREA. IF HEAVY RAINFALL REPEATEDLY OCCURS OVER THE SAME AREA...THERE IS THE POTENTIAL FOR FLASH FLOODING. THERE IS A SLIGHT CHANCE FOR THUNDERSTORM WEDNESDAY AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 7, 6:38 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
638 PM EDT MON JUL 7 2014
MAZ001-025-NYZ053-054-059>061-072330-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-EASTERN GREENE NY-
WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-EASTERN RENSSELAER NY-
WESTERN RENSSELAER NY-
638 PM EDT MON JUL 7 2014
...A STRONG THUNDERSTORMS IN
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
GREENE COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND BRIEF VERY HEAVY RAIN. THESE STORMS WERE LOCATED
NEAR NEW BALTIMORE...OR ABOUT 10 MILES SOUTHWEST OF NASSAU...AND
MOVING EAST AT 40 MPH.
THE THUNDERSTORMS WILL BE NEAR...
VALATIE BY 645 PM EDT
NASSAU AND 7 MILES NORTH OF CHATHAM BY 650 PM EDT
NEW LEBANON AND 6 MILES SOUTH OF STEPHENTOWN BY 705 PM EDT
6 MILES SOUTH OF HANCOCK BY 715 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EASTERN NEW YORK.
LAT...LON 4263 7314 4220 7345 4228 7381 4235 7396
4266 7349
TIME...MOT...LOC 2238Z 270DEG 33KT 4246 7375
IRL/IAALocal storm report, Jul 7, 6:41 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
641 PM EDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 1 S AQUEDUCT 42.84N 73.89W
07/07/2014 SCHENECTADY NY 911 CALL CENTER
TREES AND WIRES DOWN
&&
EVENT NUMBER ALY1400301
OKEEFESpecial weather statement, Jul 7, 6:55 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
655 PM EDT MON JUL 7 2014
NYZ064>066-072345-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
655 PM EDT MON JUL 7 2014
...A STRONG THUNDERSTORM IN
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR
PLATTEKILL...OR ABOUT 6 MILES NORTHWEST OF NEWBURGH...AND MOVING EAST
AT 40 MPH.
THE THUNDERSTORM WILL BE NEAR...
MARLBORO...6 MILES NORTH OF BEACON AND 9 MILES SOUTH OF HIGHLAND BY
700 PM EDT
WAPPINGERS FALLS...FISHKILL AND 7 MILES SOUTH OF POUGHKEEPSIE BY 705
PM EDT
MYERS CORNER AND RED OAKS MILL BY 710 PM EDT
HOPEWELL JUNCTION BY 715 PM EDT
PAWLING BY 730 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR EASTERN NEW YORK.
LAT...LON 4145 7400 4152 7401 4158 7396 4158 7405
4160 7407 4161 7412 4158 7412 4159 7419
4169 7420 4182 7362 4152 7359 4149 7392
4144 7399
TIME...MOT...LOC 2255Z 265DEG 34KT 4159 7404
IRL/IAALocal storm report, Jul 7, 7:14 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
714 PM EDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG STUYVESANT 42.39N 73.78W
07/07/2014 COLUMBIA NY TRAINED SPOTTER
TREE DOWN
0701 PM TSTM WND DMG NEW LEBANON 42.47N 73.39W
07/07/2014 COLUMBIA NY 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER ALY1400302
EVENT NUMBER ALY1400303
OKEEFELocal storm report, Jul 7, 7:21 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
721 PM EDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST HOOSICK FALLS 42.90N 73.35W
07/07/2014 E65 MPH RENSSELAER NY TRAINED SPOTTER
TREE LIMBS DOWN
0710 PM HAIL HOOSICK FALLS 42.90N 73.35W
07/07/2014 E0.88 INCH RENSSELAER NY TRAINED SPOTTER
&&
EVENT NUMBER ALY1400304
EVENT NUMBER ALY1400305
OKEEFELocal storm report, Jul 7, 7:25 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
725 PM EDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TSTM WND DMG PITTSFIELD 42.45N 73.26W
07/07/2014 BERKSHIRE MA TRAINED SPOTTER
TREES AND WIRES DOWN
&&
EVENT NUMBER ALY1400306
OKEEFEThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:13 PM EDT | Severe Thunderstorm Warning | ALY | Windham | 32 min |
| Jul 7, 6:36 PM EDT | Special Weather Statement | ALY | Bennington | 24 min |
| Jul 7, 6:43 PM EDT | Severe Thunderstorm Warning | ALY | Bennington, Windham | 62 min |
| Jul 7, 7:44 PM EDT | Areal Flood Advisory | ALY | Bennington, Windham | 3 hr |
Nearby
Severe Thunderstorm Warnings in Vermont, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.